MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number TSH
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys tsh assay results for one patient tested on a cobas 8000 e 801 module.The e 801 module serial number was requested but not provided.The patient's initial elecsys tsh result was reported outside the laboratory.The physician questioned the elecsys tsh result and requested re-measurement of the patient's sample.The customer performed repeat testing on an abbott architect analyzer.The customer sent the sample for investigation and the patient's sample was tested on an e 801 module and a cobas e 411 immunoassay analyzer.The customer's e 801 module serial number was requested but not provided.This medwatch is for tsh assay version refer to the medwatch with patient identifier (b)(6) for the tsh assay version 2.
 
Additional Manufacturer Narrative
The sample was submitted for investigation and tested with tsh v2 reagent lot 551796 on a cobas e801 module.The result was 4.79 uiu/ml which is slightly higher than the reference range.Further investigation of the sample confirmed an interfering factor in the sample that interferes both with the ru-label component and the fab'2 component of the detecting antibody of the assay.These interferences are addressed in product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12136277
Report Number1823260-2021-01968
Device Sequence Number17313189
Product Code JLW
UDI-Device Identifier04015630939831
UDI-Public04015630939831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberTSH
Device Catalogue Number07028091190
Device Lot Number495367
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1